1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. Terrapinzflyer
    Ecstasy overdose suspected in man's death
    20 year old found unconscious

    Police are investigating the death of a 20-year-old male after a suspected drug overdose last week.

    Whistler RCMP responded to a call about a drug overdose at about 11 a.m. on Thursday Nov. 12. Friends found the male unconscious after he ingested a powdered version of the drug MDMA, better known as ecstasy.

    Whistler Fire Rescue Services and Emergency Health Services tried to revive the man using CPR but he was pronounced dead later at the Whistler Health Care Centre.

    A second male at the same residence was also hospitalized after an apparent overdose of the same drug but he's expected to make a full recovery. The RCMP and the B.C. Coroner Service are investigating.

    The RCMP is issuing a warning about the risks involved in taking such "dangerous chemicals" in any form. A news release states that chemical drugs are being used by people with "no apparent knowledge or understanding" of the dangers involved.

    MDMA, the police state, is part stimulant and part hallucinogenic drug and can cause extreme health effects such as high blood pressure, body temperature and "dangerously" high heart rates.

    Illicit drugs such as MDMA, the police say, are produced by "organized crime groups" with no quality control or concern for the health and safety of users.


    By Jesse Ferreras

    http://www.piquenewsmagazine.com/pique/index.php?content=Ecstasy+overdose

Comments

  1. Terrapinzflyer
    Fatal overdose tied to ecstasy
    Three overdoses likely charged to ecstasy

    The Whistler RCMP are warning members of the public to avoid the drug known as ecstasy after two men were hospitalized on Thursday, Nov. 12. One of the two men, 20-year-old Kevin Van Huyse, did not recover and died after being rushed to hospital.

    In their investigation Whistler RCMP have heard that at least one other person has overdosed in the past week, also related to ecstasy.

    Staff Sergeant Steve LeClair said they likely won't know what caused the death until the RCMP receive the toxicology report. It may be the overdoses are the result of victims ingesting too much of the drug in powder form or the drug itself may have been tainted in some way.

    LeClair says that's always the risk in taking MDMA, or Methylenedioxymethamphetamine, the active ingredient in ecstasy.

    "These drugs were made by criminals using a combination of methamphetamine and toxic chemicals, anytime you take them you take your life in your hands," he said. "It's made of chemicals that you would never think of ingesting on their own, but because it's pressed into a coloured pill or whatever people think this is okay.

    "There's no quality control, no dosage, all the person making the drug cares about is getting your money."

    LeClair said there have been overdoses related to ecstasy in Whistler before last week as well in communities around the province, and recommended that parents become educated about the drug so they can share that information with their children.

    Youth Outreach workers Davin Moore and Tara Souch have contacted people close to Van Huysen to offer their assistance in grief counseling and are working with peer educators - locally trained volunteers that share information with their peer groups - to get the message out that a tainted drug may be in circulation, as well as the general risk of taking drugs like ecstasy.

    So far there has been no request for their services, but Moore and Souch are doing an investigation of their own.

    "We actually had someone in our peer educator group that was close to the situation and they've been sharing information with us," said Moore. "It's good to get the information out to young adults that there could be a bad batch out there that is putting people in the hospital.

    "From what I understand it wasn't a matter of taking too much, it was a single dose and the nurses believe it was probably a bad batch. It's definitely scary stuff, and the scariest thing is that it's unknown and anything could be in there... there's a stat going around that sometimes ecstasy in this province is half (crystal) meth."

    Whistler RCMP responded to a call about a drug overdose at about 11 a.m. on Thursday Nov. 12. Friends found the male unconscious after he ingested a powdered version of the drug MDMA, better known as ecstasy.

    Whistler Fire Rescue Services and Emergency Health Services tried to revive the man using CPR but he was pronounced dead later at the Whistler Health Care Centre.

    A second male at the same residence was also hospitalized after an apparent overdose of the same drug but he's expected to make a full recovery.

    MDMA, the police state, is part stimulant and part hallucinogenic drug and can cause extreme health effects such as high blood pressure, body temperature and "dangerously" high heart rates.

    Van Huysen moved to Whistler from Ontario after high school to spend his summers skateboarding and winters snowboarding. He was working in a local restaurant and bar.


    By Andrew Mitchell

    http://www.piquenewsmagazine.com/pique/index.php?cat=C_News&content=RCMP+report+1647
  2. Terrapinzflyer
    Fernie teenager taken to hospital following ecstasy overdose

    A Fernie teenager was rushed to hospital after snorting ecstasy while drinking.

    The 17-year-old was treated for a possible overdose on Tuesday night last week and later discharged.

    Cpl Andy Veltmeyer of Elk Valley detachment said: “Police attended a Fernie business to assist BC Ambulance with a reported overdose.

    “A local 17 year old male was in medical distress after snorting a quantity of ecstasy while drinking.

    “No remnants of the drug were found. The subject was treated at local hospital and released to a care giver family.”

    In a separate incident one 20-year-old died in Whistler after taking the drug and another male was hospitalized after an apparent overdose.

    Kevin Van Huyse, 20, was found unconscious in a Whistler home on Thursday last week and pronounced dead on arrival at hospital.

    In a statement about the Whistler case the RCMP warned that ecstasy disrupts the functioning of the brain, placing users at risk of depression, impaired memory, panic attacks and other adverse effects.

    “MDMA is part stimulant and part hallucinogen drug, which can cause extreme health effects on the body such as high blood pressure, high body temperature and dangerously high heart rates, to potential lethal levels,” the RCMP statement said.

    “These chemical drugs are very affordable and easily obtained in our communities. The chemical drugs are made in clandestine labs which produce large volumes of caustic and dangerous byproducts which are often dumped into the local environment with potentially devastating consequences.”

    NOVEMBER 20, 2009
    BY REBECCA EDWARDS

    http://www.thefreepress.ca/article/...-taken-to-hospital-following-ecstasy-overdose
To make a comment simply sign up and become a member!